Epilepsy Unit, Hôpital Gui de Chauliac, Montpellier
Research Unit URCMA (Unité de recherche sur les comportements et mouvements anormaux), INSERM, U661, Montpellier, France
Correspondence: Philippe Gélisse
Hôpital Gui de Chauliac,
80 avenue Fliche,
34295 Montpellier cedex 05,
Myoclonic status epilepticus or mixed absence-myoclonic status is uncommon in juvenile myoclonic epilepsy (JME), often precipitated by sleep deprivation, withdrawal of medication, or inadequate antiepileptic drugs (Thomas et al., 2006; Crespel et al., 2013). Such episodes respond well to benzodiazepines or valproate (Crespel et al., 2013).We present the video-EEG of a 24-year-old woman with JME and bipolar disorder. She had a confusional state five days after withdrawal of clonazepam (14 mg/d) and introduction of oxazepam (200 mg/d), followed by catatonic stupor with subtle myoclonus of the face and the arms. The EEG showed absence status (figures 1, 2), which stopped after IV injection of clonazepam (1 mg) (figure 3). Consciousness returned to normal [Published with video sequence and figures1].